MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure the patient post op vision was 6/12 and patient unhappy.Additional information was received from initial reporter, who reported that a non-toric lens was implanted to the patient¿s right eye.The patient has experienced reduced vision in the operative eye (6/12 to 6/9.5- variable but no improvement with pinhole) since surgery with no improvement to the vision upon subjective refraction.The patient reports a shadow on the vision and the surgeon has put this down to the transition elements of the iol not sitting centrally within the pupil.He feels there was a decentration of the pupil center relative to the capsular bag.The patient was unhappy and has elected to proceed with iol exchange.The surgery went as planned and the iol was removed from the right eye.The surgeon was unsure of the integrity of the capsular bag so decided to implant an lens into the sulcus to be safe.The zonules remained intact with no vitreous loss.Surgeon closed the wound with 3 sutures.The stable visual outcome will not be known until these sutures are removed and surgeon suggested this would happen at the one month post op.
 
Event or Problem Description
Additional information was received and stated that the eye was settling well.There are still corneal sutures in situ and these will be removed next week so no final visual outcome to report yet.
 
Additional Manufacturer Narrative
The lens was returned in a small plastic container.Blood and solution was dried on the lens.The lens was cleaned with cleaning solution for further evaluation.The optic edge was nick/chipped.The optic had multiple large scratches and scuff marks on the anterior and posterior sides in and around the central optic zone of the lens in the shape of an instrument used to grasp the lens.The lens damage observed was typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.However, a dimensional inspection was conducted.The lens met specifications per the approved (plan view) template.The product investigation could not identify a root cause for the reported complaint.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13088357
Report Number1119421-2021-02479
Device Sequence Number5365188
Product Code POE
UDI-Device Identifier00380652421218
UDI-Public00380652421218
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/22/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown